Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 11, 2006, 5:01 PM CST for Fulton County, Mason County, Tazewell County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2006, 5:01 PM CST (23:01 UTC)
- Expired
- Mar 11, 2006, 5:41 PM CST
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Fulton County, IL, Mason County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 2:22 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 112301
SVRILX
ILC057-125-179-120000-
/O.NEW.KILX.SV.W.0018.060311T2301Z-060312T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
501 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS.
NORTHERN MASON COUNTY IN CENTRAL ILLINOIS.
EASTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS.
* UNTIL 600 PM CST
* AT 457 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LEWISTOWN...AND WAS MOVING NORTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. DAVID...
MANITO...
SOUTH PEKIN...
PEKIN...
OTHER LOCATIONS IN THE WARNING INCLUDE...LIVERPOOL...LITTLE
AMERICA...BANNER...BRYANT...DUNFERMLINE AND POWERTON.
IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4041 9024 4029 9013 4050 8956 4058 8963
4053 8987 4058 8991
$$
SHIMON3 follow-up statements
000
WWUS53 KILX 112319
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CST SAT MAR 11 2006
ILC057-125-179-120000-
/O.CON.KILX.SV.W.0018.000000T0000Z-060312T0000Z/
MASON-FULTON-TAZEWELL-
519 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR NORTHERN MASON...EASTERN FULTON AND WESTERN TAZEWELL COUNTIES...
AT 513 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR LITTLE AMERICA...OR ABOUT 6 MILES
NORTHEAST OF LEWISTOWN...MOVING NORTHEAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
MANITO.
SOUTH PEKIN.
PEKIN.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4046 9014 4033 9002 4050 8956 4058 8963
4053 8987 4058 8991
$$
SHIMON000
WWUS53 KILX 112332
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CST SAT MAR 11 2006
ILC125-112342-
/O.CAN.KILX.SV.W.0018.000000T0000Z-060312T0000Z/
MASON-
532 PM CST SAT MAR 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR MASON COUNTY HAS BEEN
CANCELLED...
AT 529 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4051 9000 4045 8993 4048 8978 4056 8975
4053 8987 4060 8988
$$
ILC057-179-120000-
/O.CON.KILX.SV.W.0018.000000T0000Z-060312T0000Z/
FULTON-TAZEWELL-
532 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR EASTERN FULTON AND WESTERN TAZEWELL COUNTIES...
AT 529 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BANNER...OR
ABOUT 7 MILES SOUTHEAST OF CANTON...MOVING NORTHEAST AT 25 MPH.
IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING
AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE
THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4051 9000 4045 8993 4048 8978 4056 8975
4053 8987 4060 8988
$$
SHIMON000
WWUS53 KILX 112341
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
541 PM CST SAT MAR 11 2006
ILC057-179-112351-
/O.CAN.KILX.SV.W.0018.000000T0000Z-060312T0000Z/
FULTON-TAZEWELL-
541 PM CST SAT MAR 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FULTON AND WESTERN
TAZEWELL COUNTIES HAS BEEN CANCELLED...
AT 534 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM. REMAIN ALERT TO THE
POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4051 9000 4045 8993 4048 8978 4056 8975
4053 8987 4060 8988
$$
SHIMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:29 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 11, 3:29 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 329 PM CST SAT MAR 11 2006 .DISCUSSION... HIGH PRESSURE RIDGE SLIPPING OFF TO THE EAST. LOW PRESSURE SYSTEM MOVING OUT OF THE CENTRAL PLAINS AS SHORT WAVE RIDES UP SWRLY FLOW...BRINGING EARLY MORNING SHOWERS AND THUNDERSTORMS TO THE MID MISS AND OHIO RIVER VALLEYS. A PSEUDO WARM FRONT IS DRAPED ACROSS SRN MO AND THRU THE OHIO RIVER VALLEY...PSEUDO ONLY BECAUSE THERE IS NO REAL STRONG TEMP GRADIENT AT THE SFC...BUT A PRETTY DISTINCT SHIFT IN THE MOISTURE. THUNDERSTORMS IN SRN MO ARE ELEVATED ALONG SAID FRONTAL BOUNDARY THIS MORNING. MODEL DIFFERENCES FOR THIS ROUND WERE MAINLY IN THE SPEED OF DIFFERENT SYSTEMS. TOOK THE MIDDLE ROAD WHICH LINED UP NICELY WITH THE GFS...WHICH SEEMS TO HAVE BEEN ONE OF THE MORE STEADY OF CHOICES OF LATE. MAIN ISSUES OF THE FORECAST ARE CONVECTION THIS MORNING AND TONIGHT...TOMORROW AFTERNOON AND EVENING...AND ANOTHER BLIP OF ENERGY MIDWEEK. SHORT TERM...TODAY THROUGH SUNDAY NIGHT... MOISTURE SURGING NORTH AHEAD OF APPROACHING SYSTEM. LLJ INCREASING IN INTENSITY THROUGH THE EARLY MORNING...SUSTAINING CONVECTION. ACTIVITY SHIFTING TO THE NE AS WAVE PUSHED THROUGH. MOIST AIR AT SFC WITH STEEP MID LEVEL LAPSE RATES WILL LEND ITSELF TO SOME GOOD INSTABILITY IN THE SRN PLAINS AND MID MISS RIVER VALLEY. CHANCES FOR SEVERE WEATHER IN ILX/S CWA INCREASE INTO THE EVENING HOURS AS THE LLJ REINTENSIFIES. UNDER SLIGHT RISK FROM SPC. LEVEL OF THREAT THIS EVENING WILL ALSO BE VERY DEPENDENT ON INTERACTIONS WITH OLD BOUNDARIES LAID DOWN BY STORMS THIS MORNING. MODEL SOUNDINGS SHOW PW VALUES FROM JUST UNDER AN INCH TO ABOUT 1.4 BY MIDNIGHT TONIGHT. LI/S FROM -2 TO -5 LATE THIS AFTERNOON...WITH CAPE VALUES GENERALLY JUST UNDER 1000J/KG. ACTUAL FRONT IS EXPECTED TO PASS THROUGH THE AREA IN THE OVERNIGHT HOURS...GETTING HUNG UP JUST TO THE SOUTH AS ANOTHER WAVE KICKS OUT OF THE PLAINS. RETURN FLOW COMES IN AHEAD OF THE NEXT SYSTEM BRINGING PLENTY OF MOISTURE AND WARM AIR...IN A HURRY. TOMORROW IS A SIMILAR STORY...IN THE WARM SECTOR AGAIN...BUT WITH SLIGHTLY HIGHER VALUES OF INSTABILITY FOUND IN THE MODEL SOUNDINGS. MAIN DIFFERENCE IS MORE MOISTURE/INSTABILITY...WAA IN THE LOW LEVELS...AND DIFLUENT FLOW ALOFT...AND PROXIMITY OF THE SFC LOW. SUPERCELL OUTBREAK POSSIBLE WITH LOW LEVEL WINDS PICKING UP AND INCREASING THE VERTICAL SHEAR PROFILE THROUGH THE AFTERNOON AND EVENING HOURS. SPC HAS ISSUED A RATHER LARGE AREA OF MODERATE RISK FOR DAY 2 IN THE MID MISS VALLEY...OHIO VALLEY...MO AND AR. WENT AHEAD AND MENTIONED SEVERE THUNDERSTORM WORDING IN THE GRIDS FOR THE OVERNIGHT HOURS SUNDAY. LONG TERM...MONDAY THROUGH FRIDAY... SHIFT SLIGHTLY IN THE AIRMASS FOR THE AREA. AFTER THE COLD FRONT MOVES THROUGH...PATTERN WILL FLATTEN OUT SOMEWHAT ALOFT...PUTTING US IN A MORE ZONAL FLOW. ONE WAVE RIPPLES THROUGH MIDWEEK...AND HAVE TWEAKED THE FORECAST TO REFLECT A CHANCE FOR RAIN...MOSTLY IN THE NRN CWA ON WEDNESDAY. TEMPERATURES WILL RETURN TO MORE NORMAL TEMPERATURES FOR EARLY MARCH NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS
Hazardous weather outlook, Mar 11, 11:46 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1146 AM CST SAT MAR 11 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-121200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1146 AM CST SAT MAR 11 2006 ...SEVERE WEATHER EXPECTED BY LATE THIS AFTERNOON INTO TONIGHT AND AGAIN LATE SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM MOIST AIR WILL ADVECT NORTHWARD INTO THE REGION THIS AFTERNOON AND INTERACT WITH AN APPROACHING COLD FRONT TO PRODUCE THUNDERSTORMS ACROSS THE AREA AFTER 300 PM...WHICH WILL EXTEND INTO THE LATE EVENING HOURS. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. THE HIGHER PROBABILITY FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES EXTENDS ALONG AND SOUTH OF A JACKSONVILLE TO SPRINGFIELD TO SHELBYVILLE LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER SIGNIFICANT THREAT FOR WIDESPREAD SEVERE WEATHER EXISTS LATER SUNDAY INTO SUNDAY NIGHT OVER PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. A STRONG FRONTAL SYSTEM WILL MOVE INTO THE AREA ON SUNDAY AND COMBINE WITH CONTINUED WARM AND MOIST AIR TO PRODUCE A SECOND ROUND OF THUNDERSTORMS. THESE STORMS WILL MOVE INTO THE REGION LATE IN THE AFTERNOON AND CONTINUE INTO SUNDAY NIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE PRIMARY THREAT TIME WILL BE FROM 300 PM THIS AFTERNOON UNTIL 1100 PM THIS EVENING. SMITH
In the hours before
Local storm report, Mar 11, 4:42 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 2 S LEWISTOWN 40.37N 90.16W
03/11/2006 M0.88 INCH FULTON IL TRAINED SPOTTER
&&
GEELHARTLocal storm report, Mar 11, 4:58 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
458 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL GALESBURG 40.95N 90.38W
03/11/2006 M0.75 INCH KNOX IL TRAINED SPOTTER
HAIL COVERING THE GROUND. RELAYED BY DVN NWS.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:22 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 38 min |
| Mar 11, 3:58 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 62 min |
| Mar 11, 4:24 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 66 min |
| Mar 11, 4:49 PM CST | Tornado Warning | ILX | Schuyler | 26 min |
| Mar 11, 4:53 PM CST | Severe Thunderstorm Warning | ILX | Knox | 35 min |
| Mar 11, 5:14 PM CST | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.